MAUDE Adverse Event Report: EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER

EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-56130
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device and event log were returned.The event log from the case confirmed the reported "all msd disabled" alarm at 10.9 hours into therapy due to the phase angle for the ultrasound groups going outside of the operational threshold.The event log shows the cu functioned as expected.Investigation of the returned device revealed heat coming from the black msd hub after five minutes of run time on an in-house cu.Then, the cu alarmed with "all msd disabled" and the msd would no longer run.Investigation into the msd hub revealed all wires were shorted, potentially caused by fluid ingress into the hub.The route of fluid ingress into the hub is undetermined.During manufacturing, msd are 100% tested and a short would be detected during the final impedance test.Therefore, it is likely that fluid ingress occurred during use.Review of the manufacturing records confirmed the catheter was manufactured according to existing specifications; therefore, the damage observed on the received device is likely the result of use/handling that occurred outside of ekos.
 
Event or Problem Description
On (b)(6) 2019, a helpline call reported the cu alarming with code "all msd disabled" after10 hours and 50 minutes of therapy.The alarm could not be resolved over the phone with the ekos representative.The caller was instructed to alert the physician that catheter would have to be used as a standard infusion catheter.Final patient outcome was reported as great.There was complete clot clearance and the physician was very happy with the results.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOSONIC ENDOVASCULAR CATHETER
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8560724
Report Number3001627457-2019-00015
Device Sequence Number1836260
Product Code KRA
UDI-Device Identifier00858593006295
UDI-Public00858593006295
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number500-56130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1